Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How Long Does Diarrhea Last I Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...one of the most common side effects of HIV, intestinal infections, and HIV drugs. Left untreated, it can cause dehydration (loss of water and nutrients) and wasting (unintentional weight loss). You have diarrhea if you have watery stools or if you have three or more bowel movements each day. If your diarrhea lasts for more than a few days, contains blood, or if you have a high fever or stomach pain you should contact your health care...
Ask the Experts

Is Diaherrea life long for HIV person

Inspite of taking the medicine and hom remedis the Diaherrea problem is not sloved.Is problem will be life long for thr HIVinfected person and what is solution for it.Please help..thanks.
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Chronic loose stools are fairly common in the general population but more common in HIV+ persons. A work up for a cause is recommended to see if Read more »

Symptoms associated with long-term HIV

I really wasn't sure to which forum to submit my question, but this seemed like the most appropriate.I've been HIV positive for 17 years, and was relatively asymptomatic for the first 12 years or so. About five years ago I began having mild symptoms...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Good set of issues /questions for which good data is still lacking. Chronic HIV infection may accelerate aging and fraility which can manifest itself in a number of ways which are often non-specific. The effect Read more »
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
...Some side effects appear right away like Atripla (Sustiva's) dreams and fatigue at the start, or like diarrhea in others. Other side effects build up slowly, like lipodystrophy or neuropathy (both in currenyly in decreasing incidence with Read more »

HIV Diarrhea is ruining my life!

Dear Dr,I am 31 and have been HIV for a very long time, practically growing up with it. I have always been healthy and never gotten sick until recently over the past 2 years. On and off I have had bad diarrhea. More on then off. It is horrible. I...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...effect on the gut than older drugs so options and the chances for a more GI friendly regimen for you will get better. For severe diarrhea other treatments such as tincture of opium or Sandostatin injections have helped some patients as have... Read more »
Articles
The Well Project

Diarrhea

...Report 5(2). 114-119. Jensen-Fangel, S., et al. (2003). The use of calcium carbonate in nelfinavir-associated diarrhea in HIV-1 infected patients. HIV Medicine 4(1). 48. Acute Diarrhea Patient Handout. McKesson Clinical Reference Systems... Read more »
AIDS InfoNet

Diarrhea

... What Is Diarrhea? Is Diarrhea Dangerous? What Causes Diarrhea? How Do I Know What Is Causing My Diarrhea? How Is Diarrhea Treated? Read more »
AIDS InfoNet

Acute HIV Infection

... What Is Acute HIV Infection? Testing for Acute HIV Infection Risk of Immune Damage Risk of Infecting Others Treating Acute HIV Infection Read more »
The Well Project

Side Effects of HIV Drugs

...over-the-counter medications, or prescription drugs and have these treatments on hand, especially for common side effects like diarrhea and nausea Ask when you should get medical attention for a side effect Let your health care provider know... Read more »
Connect With Others

Meds - How long to adjust?

Posted by calguy2009, 2 Replies
...3 weeks - a night mare. Now on Epzicom and Viramune for 2 weeks and will start 2x dosing Viramune tonight. Question - I have long bouts of fatigue, with spurts of some energy and no appetite to speak of. I'm hoping that this will pass. How long... Read more »

Can't get it out of my head

Posted by kev2006, 5 Replies
...risks since then. The problem revolves around the fact that I am always tired, have a resident ulcer on my tongue and have had loose stools virtually every day for weeks and weeks. I went to the GP today who knows about my worries. He's had me... Read more »

diarrhoea I am scared now!!!

Posted by Roper2008, 4 Replies
...today, belly felt kinda funny but thought I'm on the mend don't worry. Had a bowel movement, mostly solid but with a little watery stool as well. This afternoon had two Sausages in white bread rolls, as soon as I finished the first one my... Read more »

Diarrhea

Posted by Anonymous, 2 Replies
...im really worried) NOw today i think i pooped gastric acid or something. Please, please!!! tell me how diarrhea in an acute hiv infection is. Does it last this long, and does it come and go? Is it ALWAYS severe or can it be not so severe, like... Read more »